Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Diagnosed with barrets oesophagus, low platelets count. Given Emeprazole. Side effects of Emeprazole?

i have been diagnosed with barretts esophagus i do not suffer with reflux or heartburn i have been given omeprazole 20mg to take daily a few months ago i had an endocopy and was told they did not whant to see me again after being diagnosed 5 years ago had a blood test done a few days ago and it showed that there was something wrong with the liver and also the platlets were down after reading about the side effects of the emeprazole should my doctor change my medication
Asked On : Thu, 14 Mar 2013
Answers:  1 Views:  148
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Gastroenterologist 's  Response
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to assist you.

Omeprazole is a very safe medication. Headache and stomach are the most common side effects.

Low platelet count count and abnormality in liver function though reported with this medication are very rare side effects.
Other causes of these issues should be looked in to before attributing them omeprazole.
I hope that answers your question.
Dr.Ratnakar Kini
Answered: Wed, 31 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor